MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBH101002A
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing endovascular treatment of an abdominal aortic aneurysm.Adjunctively the patient was intended to be treated with a gore® viabahn® endoprosthesis for a heavily calcified external iliac artery stenosis.The device was advanced over a.035¿ amplatz wire through an 18fr sheath to the target location.When deployment was initiated, the middle section of the endoprosthesis expanded, while the proximal and distal sections remained constrained, since there was a large sheath in place, it was decided it may be possible to remove this device.When the device was pulled back, the distal end began expanding.At this point the device was partially outside of the patient¿s body, in the likeness of a conduit.It was then possible to advance another viabahn, inside, to connect to the leading end of the first device to complete the treatment.The endoprosthesis segment that was outside of the body was cut off.The access site was repaired with a cardiovascular patch and the groin incision was closed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Results code 2: 213: the engineering evaluation stated the following: the following observations were made: the delivery catheter and a guidewire were returned.The guidewire was not evaluated because it is not a gore device.No endoprosthesis was returned.There was columnar failure of approximately 4.5 cm in length that was 55 cm from the hub.The remainder of the device was unremarkable.Engineering evaluation conclusion is inconclusive as it relates to the event description.Based on the device examination performed, no manufacturing anomalies were identified.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7758628
Report Number2017233-2018-00492
Device Sequence Number1756865
Product Code PFV
UDI-Device Identifier00733132623228
UDI-Public00733132623228
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Catalogue NumberVBH101002A
Device Lot Number17264427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/04/2018
09/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age82 YR
Patient Weight100